NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, November 22, 2014
I have been on Orencia for 6 months now for my RA. I have tried Enbrel and Humira. I had a sevre allergic reaction to the Humira. Ever since I started the Orencia I get itchy about 10 minutes into the infusion and this itching last for a few days. I have never got a rash. When I seen my doctor last week he told my that my white blood count has been in the 20`s since Sept. which is 6 months so he is going to send me to a hematologist. My white blood count has been high ever since I started the Oreinca. I know that the itching is a mild allergic reastion to the Orencia but could the high white blood count be sign of the allergic reaction?
The mild itching is consistent with an infusion reaction which commonly occurs with many IV biologic agents. The high white blood cell count needs to be investigated further to be sure that an infection might be developing; it is not an indication of an allergy reaction.
I Leonard Bernstein, MD
Clinical Professor Emeritus
College of Medicine
University of Cincinnati